Alert archive / Ohio / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Aug 8, 2012, 6:04 PM EDT for Morgan County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2012, 6:04 PM EDT (22:04 UTC)
- Expired
- Aug 8, 2012, 6:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, WV
County Morgan County, OH
The radar
The Charleston,WV radar (KRLX), 153 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1688 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
739
WWUS81 KRLX 082204
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
604 PM EDT WED AUG 8 2012
OHZ067-076-082230-
MORGAN OH-WASHINGTON OH-
604 PM EDT WED AUG 8 2012
...A STRONG THUNDERSTORM WILL AFFECT MORGAN AND NORTHWESTERN
WASHINGTON COUNTIES...
AT 559 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF MCCONNELSVILLE...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH A BRIEF
DOWNPOUR.
THIS STORM WILL BE NEAR MALTA AROUND 610 PM...MCCONNELSVILLE AROUND
615 PM...BRISTOL AROUND 625 PM AND HACKNEY AROUND 630 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3976 8177 3976 8164 3968 8163 3967 8159
3966 8159 3949 8168 3957 8204 3967 8203
3973 8203 3978 8202
$$
16What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:52 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 8, 2:52 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 252 PM EDT WED AUG 8 2012 .SYNOPSIS... MID LEVEL SHORT WAVE AXIS CROSSES THIS AFTERNOON. COLD FRONT AFFECTS THE AREA THURSDAY AND FRIDAY. HIGH PRESSURE BUILDS IN THIS WEEKEND AND EARLY NEXT WEEK. && .NEAR TERM /THROUGH THURSDAY/... WEAK UPPER TROUGH AXIS NOW SITUATED OVER THE SOUTHERN GREAT LAKES AND MIDDLE OHIO VALLEY NOW GENERATING SOME ENHANCEMENT TO THE SOMEWHAT SPARSE CUMULUS FIELD. THE QUESTION ALL DAY HAS BEEN THE AVAILABLE MOISTURE...AND IF THERE IS ENOUGH TO GET PRECIPITATION IN OUR CWA. 12Z RUN OF THE NAM AND SUBSEQUENT BUFR SOUNDINGS SHOW A FAIRLY GOOD DISCREPANCY IN THE LOW TO MID LEVEL MOISTURE BETWEEN PKB AND ZZV...WITH PKB BEING SIGNIFICANTLY DRIER. HAVE LEFT THE SLIGHT CHANCE IN THE NORTHWEST ZONES ENCOMPASSING JUST A FEW COUNTIES THROUGH THE EVENING. NAM ALSO PAINTS QPF EARLY TONIGHT...BUT AGAIN...MOISTURE IS A QUESTION. HAVE TAKEN THE CONSERVATIVE APPROACH WITH THIS FORECAST...AND DRY IT OUT OVERNIGHT. THE NEXT QUESTION IS THE POTENTIAL FOR A CLOUD DECK TONIGHT...WHICH COULD HINDER SOME OF THE FOG DEVELOPMENT IN THE VALLEYS...ESPECIALLY WEST. NAM IS THE MOST AGGRESSIVE WITH MOISTURE AT 700MB...BUT NOT CONVINCED OF A STRATUS DECK AT THIS LEVEL. ALSO DO NOT SEE ANY WARM ADVECTION SCENARIO OR FASTER FLOWS ALOFT THAT WOULD ASSIST IN CLOUD GENERATION. MET GUIDANCE...AS A RESULT...IS LEAST AGGRESSIVE WITH THE VALLEY FOG. KEPT SKY COVERAGE TONIGHT BETWEEN 25 AND 50 PERCENT TONIGHT...BUT STILL THINK VALLEY FOG IS LIKELY. SECOND TROUGH AXIS ALOFT WILL PUSH TOWARDS THE TRI STATE AREA LATER THURSDAY...WITH FLOW ALOFT TURNING SOUTHWESTERLY. WILL SEE A MYRIAD OF RIPPLES IN THIS FLOW...AND HAVE INCREASED THE POPS SIGNIFICANTLY THURSDAY...ESPECIALLY OVER SOUTHEAST OHIO. SPC HAS A SLIGHT RISK OUTLOOK FOR MUCH OF THE AREA WITH THE APPROACH OF THE SURFACE SYSTEM. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... MODELS IN REASONABLE AGREEMENT WITH THE MASS FIELDS AS VIGOROUS UPPER LEVEL TROUGH AND ATTENDING COLD FRONT AFFECT OUR AREA FOR THE END OF THE WORKWEEK. IT IS SOMEWHAT OF A COMPLEX SYSTEM...AS THERE IS A LEAD UPPER TROUGH OUT AHEAD OF THE MAIN UPPER TROUGH. THIS LEAD UPPER TROUGH WILL OUTRUN THE FRONT AND MAY BRING SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY NIGHT. WITHOUT A LOW LEVEL FOCUSING MECHANISM...WILL STAY IN CHANCE CATEGORY. TEMPS WILL BE ON THE WARM SIDE OF GUIDANCE WITH MOISTURE AND CLOUDS IN INCREASING SOUTHERLY FLOW. THE COLD FRONT WILL WAIT FOR THE MAIN UPPER TROUGH SWINGING AROUND A DEVELOPING CLOSED CENTER OVER THE GREAT LAKES FRIDAY...WHICH WILL THEN ACCELERATE THE FRONT EASTWARD DURING FRIDAY. AGAIN...AS WITH THE LAST SYSTEM...LOTS OF CLOUDS LIMITING HEATING AND TIMING OF THE FRONT WILL LESSEN DESTABILIZATION FOR FRIDAY CONVECTION. HOWEVER...GOOD DYNAMICS WILL STILL SUPPORT A BAND OF ORGANIZED CONVECTION ALONG AND AHEAD OF THE FRONT ON FRIDAY. FOR TIMING...WILL STILL GO WITH THE SLIGHTLY SLOWER NAM SOLUTION. WILL UP POPS TO LIKELY IN WEST AROUND 12Z...MOVE ACROSS THE REMAINDER OF THE AREA DURING THE DAY FRIDAY. BY FRIDAY EVENING...WHILE THE FRONT ITSELF MAY LAG A BIT BEHIND THE UPPER TROUGH...THE WESTERN EDGE OF THE DEEPER MOISTURE WILL MOVE INTO THE MOUNTAINS. THUS...WILL LOWER THE POPS SIGNIFICANTLY BEHIND THE WESTERN EDGE OPF THE DEEPER MOISTURE..BUT STILL KEEP SOME POPS WITH THE FRONT ITSELF. FRONT DOES EXITS THE MOUNTAINS BEFORE 12Z SATURDAY...WITH A DRY SLOT WORKING IN OVER MUCH OF THE AREA BY SATURDAY MORNING. MOST POPS BASICALLY END WITH THE PASSAGE OF THE FRONT LATER FRIDAY NIGHT. ALSO MUCH COOLER TEMPS WORK IN BY SATURDAY MORNING. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... SATURDAY WILL BE A TRANSITION CAY AS THE PROGRESSIVE UPPER LOW OVER THE GREAT LAKES LIFTS OUT. WRAPAROUND MOISTURE WILL BRING LOTS OD CLOUDS FOR MUCH OF SATURDAY...WITH LINGERING SHOWERS MAINLY IN THE NORTH. MUCH COOLER WITH TEMPS STRUGGLING TO REACH 80. HIGH PRESSURE TAKES CONTROL SUNDAY AND EARLY NEXT WEEK WITH DRY CONDITIONS AND SLOWING REBOUNDING TEMPS...THANKS TO SUNSHINE. ONE NOTE...THE GFS LOOKS TO BE THE OUTLIER ON A CLIPPER SYSTEM AND PRECIP ON TUESDAY. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... CHALLENGING AVIATION FORECAST TONIGHT IN REGARDS TO A POTENTIAL CLOUD DECK LINGERING...WHICH WOULD REDUCE THE FOG POTENTIAL. BELIEVE THIS LAYER OF MOISTURE IS OVERBLOWN BY THE NAM AND MET GUIDANCE...HAVE TRENDED THE SKIES LOWER...AND KEEP THE VALLEY FOG IN PLACE. ANY INCREASES IN CLOUD COVER FROM WHAT IS CURRENTLY IN THE FORECAST WILL HAVE A SIGNIFICANT IMPACT IN THE FOG FORECAST TONIGHT. MORE CUMULUS THURSDAY...WITH VCTS/CB POSSIBLE IN SOUTHEAST OHIO AS THE NEXT SYSTEM APPROACHES. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: CLOUD DEVELOPMENT TONIGHT WOULD RESULT IN LESS FOG. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H M H HTS CONSISTENCY H H H H H H H H H H M M BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H M L L PKB CONSISTENCY H H H H H H H H H H M M CKB CONSISTENCY H H H H H H H H H H M M AFTER 18Z THURSDAY... IFR CONDITIONS POSSIBLE UNDER HEAVIEST SHOWERS/TSRA THURSDAY AFTERNOON AND EVENING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JMV/26 NEAR TERM...26 SHORT TERM...JMV LONG TERM...JMV AVIATION...26
Hazardous weather outlook, Aug 8, 4:48 AM EDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 448 AM EDT WED AUG 8 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032- 037>040-046-047-090900- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 448 AM EDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS AND SEVERE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ024>026-033>036-090900- DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH- FAYETTE- 448 AM EDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 8, 6:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
604 PM EDT WED AUG 8 2012
OHZ067-076-082230-
MORGAN OH-WASHINGTON OH-
604 PM EDT WED AUG 8 2012
...A STRONG THUNDERSTORM WILL AFFECT MORGAN AND NORTHWESTERN
WASHINGTON COUNTIES...
AT 559 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF MCCONNELSVILLE...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH A BRIEF
DOWNPOUR.
THIS STORM WILL BE NEAR MALTA AROUND 610 PM...MCCONNELSVILLE AROUND
615 PM...BRISTOL AROUND 625 PM AND HACKNEY AROUND 630 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3976 8177 3976 8164 3968 8163 3967 8159
3966 8159 3949 8168 3957 8204 3967 8203
3973 8203 3978 8202
16The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:44 PM EDT | Special Weather Statement | RLX | Pleasants, Tyler | 31 min |
| Aug 8, 7:04 PM EDT | Special Weather Statement | RLX | Washington | 26 min |
| Aug 8, 7:29 PM EDT | Special Weather Statement | RLX | Perry | 31 min |
Nearby
Special Weather Statements in Ohio, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.